MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 14 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Catalog Number A2040-060
Medical Device Problem Codes Deflation Problem (1149); Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/25/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.Na.
 
Event or Problem Description
It was reported that this was a procedure performed to treat a chronic total occlusion in the superficial femoral artery.The armada 14 dilatation catheter was inflated without issue; however, the balloon only partially deflated, but was able to be pulled back into the sheath and removed without issue.The patient was observed for approximately 2 hours post procedure and no patient injury was noted.A second armada 14 was used without issue.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.Visual and functional analysis was performed on the returned device.The reported deflation issue was unable to be confirmed due to the condition of the returned device.The separation was confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints.The investigation was unable to determine a cause for the reported deflation issue.The separation likely occurred while pulling the catheter back into the introducer sheath with the balloon still partially inflated.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.Mfr site- contact office name.
 
Event or Problem Description
Subsequent to the initial 30-day medwatch report, the following information was received: during removal of the armada 14 dilatation catheter, the balloon portion of the device separated.The separated portion was removed and no portion of the device remains in the anatomy.No additional information was provided.

Brand Name
ARMADA 14 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8843506
Report Number2024168-2019-10460
Device Sequence Number262464
Product Code DQY
UDI-Device Identifier08717648156144
UDI-Public08717648156144
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K102705
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Catalogue NumberA2040-060
Device Lot Number8112741
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/31/2019
Initial Date Received by Manufacturer 07/08/2019
Supplement Date Received by Manufacturer09/05/2019
Initial Report FDA Received Date07/30/2019
Supplement Report FDA Received Date09/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1